Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 74, NWS Birmingham, AL

April 9, 20204 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 9, 2020, 5:35 AM CDT for 4 counties in Alabama. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2020, 5:35 AM CDT (10:35 UTC)
Expired
Apr 9, 2020, 6:30 AM CDT
In force
55 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, AL, Hale County, AL, Sumter County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 89 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 5:45 AM CDTTSTM WND DMG4 W Gainesville, ALTREES DOWN ALONG HIGHWAY 116 NEAR GAINESVILLE.
Apr 9, 5:57 AM CDTTSTM WND DMGEutaw, ALTREES DOWN ON HIGHWAY 11.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

835 
WUUS54 KBMX 091035
SVRBMX
ALC063-065-119-125-091130-
/O.NEW.KBMX.SV.W.0074.200409T1035Z-200409T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
535 AM CDT Thu Apr 9 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Tuscaloosa County in west central Alabama...
  Greene County in west central Alabama...
  Hale County in west central Alabama...
  Sumter County in west central Alabama...

* Until 630 AM CDT.

* At 534 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles west of Samantha to near Benevola to near
  Panola, moving southeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Tuscaloosa, Northport, Demopolis, Livingston, Eutaw, York,
  Greensboro, Holt, Moundville, Lake View, Brookwood, Coaling, Vance,
  Coker, Forkland, Akron, Boligee, Union, Gainesville and Epes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3299 8834 3304 8804 3315 8784 3345 8784
      3352 8777 3352 8768 3325 8706 3319 8720
      3313 8720 3313 8728 3301 8732 3300 8742
      3266 8747 3265 8753 3248 8752 3248 8772
      3252 8773 3255 8784 3252 8784 3247 8840
TIME...MOT...LOC 1034Z 301DEG 50KT 3344 8771 3314 8796 3297 8821 

HAIL...1.00IN
WIND...60MPH
 
$$

40/Sizemore
3 follow-up statements
120 
WWUS54 KBMX 091058
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
558 AM CDT Thu Apr 9 2020

ALC063-065-119-125-091130-
/O.CON.KBMX.SV.W.0074.000000T0000Z-200409T1130Z/
Tuscaloosa AL-Greene AL-Hale AL-Sumter AL-
558 AM CDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SOUTHERN TUSCALOOSA...GREENE...HALE AND CENTRAL SUMTER
COUNTIES...

At 558 AM CDT, severe thunderstorms were located along a line
extending from near Holt to Moundville to near Eutaw, moving
southeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Tuscaloosa, Northport, Demopolis, Livingston, Eutaw, York,
Greensboro, Holt, Moundville, Lake View, Brookwood, Coaling, Vance,
Coker, Forkland, Akron, Boligee, Union, Gainesville and Epes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3278 8836 3304 8783 3346 8755 3325 8706
      3319 8720 3313 8720 3313 8728 3301 8732
      3300 8742 3266 8747 3265 8753 3248 8752
      3248 8772 3252 8773 3255 8784 3252 8784
      3247 8840
TIME...MOT...LOC 1058Z 300DEG 50KT 3327 8748 3298 8765 3281 8790 

HAIL...1.00IN
WIND...60MPH
 
$$

40/Sizemore
060 
WWUS54 KBMX 091107
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
607 AM CDT Thu Apr 9 2020

ALC119-125-091117-
/O.CAN.KBMX.SV.W.0074.000000T0000Z-200409T1130Z/
Tuscaloosa AL-Sumter AL-
607 AM CDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TUSCALOOSA AND
CENTRAL SUMTER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 3296 8777 3276 8747 3266 8747 3265 8753
      3248 8752 3248 8772 3252 8773 3255 8785
      3259 8786 3260 8784 3261 8784 3261 8785
      3262 8785 3262 8787 3284 8794
TIME...MOT...LOC 1107Z 313DEG 47KT 3275 8776 

$$

ALC063-065-091130-
/O.CON.KBMX.SV.W.0074.000000T0000Z-200409T1130Z/
Greene AL-Hale AL-
607 AM CDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SOUTHEASTERN GREENE AND HALE COUNTIES...

At 607 AM CDT, a severe thunderstorm was located over Sawyerville, or
9 miles southeast of Eutaw, moving southeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eutaw, Greensboro, Forkland, Akron, Newbern, Greensboro Municipal
Airport, Walden Quarters, Duffys Bend, Sawyerville, Arcola,
Wedgeworth, Evansville, Selden Lock And Dam, Gallion, Eutaw Municipal
Airport, Birdine, Cedarville and Laneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3296 8777 3276 8747 3266 8747 3265 8753
      3248 8752 3248 8772 3252 8773 3255 8785
      3259 8786 3260 8784 3261 8784 3261 8785
      3262 8785 3262 8787 3284 8794
TIME...MOT...LOC 1107Z 313DEG 47KT 3275 8776 

HAIL...1.00IN
WIND...60MPH
 
$$

40/Sizemore
340 
WWUS54 KBMX 091121
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
621 AM CDT Thu Apr 9 2020

ALC063-065-091130-
/O.EXP.KBMX.SV.W.0074.000000T0000Z-200409T1130Z/
Greene AL-Hale AL-
621 AM CDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE AND HALE
COUNTIES WILL EXPIRE AT 630 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.

LAT...LON 3296 8777 3276 8747 3266 8747 3265 8753
      3248 8752 3248 8772 3252 8773 3255 8785
      3259 8786 3260 8784 3261 8784 3261 8785
      3262 8785 3262 8787 3284 8794
TIME...MOT...LOC 1120Z 301DEG 50KT 3267 8761 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:38 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 9, 3:38 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
338 AM CDT Thu Apr 9 2020

.SHORT TERM...
/Updated at 0333 AM CDT Thu Apr 09 2020/

Today through Friday.

Several different line segments and clusters of storms are ongoing
across northern Alabama and Mississippi, ahead of a cold front
sinking southward across Tennessee. So far no cluster has become
dominant though the line over our northwest counties has developed a
cold pool. Overall the environment remains favorable for severe
storms with MLCAPE around 1500 J/kg, 55-60 kt of 0-6km westerly bulk
shear, DCAPE over 1000 J/kg, and mid-level lapse rates around 6.5-7
C/km. 0-3 km shear is not overly impressive at around 30-35kts, and
storm motion relative to the shear vector orientation is limiting
line-normal shear somewhat. At least an isolated severe storm
remains possible, but the window of opportunity will be closing
soon. The air mass south of I-20 is much more stable due to a
remnant cold pool from yesterday afternoon's convection, with some
locally dense fog also occurring over our east-central counties.
There is some more robust storm development occurring over northwest
Mississippi near a wave of low pressure along the front, but this
activity will probably remain behind the outflow boundary currently
across our northwest counties. Still expect showers and storms to
rapidly decrease in coverage after sunrise as they encounter a more
stable air mass, 850mb flow shifts to being northwesterly ushering
in drier air, and as they move into an area of warmer mid-level
temperatures/weaker height falls.

Flow aloft will remain westerly to northwesterly as troughing
amplifies over the northeast CONUS and a deep upper low digs
southeastward over New England. A dry air mass moves in behind the
front today but the cooler air will be lagging behind, so we will
still see highs in the 70s and 80s. Northerly winds will be breezy
at times as strong low pressure deepens over New England. A
secondary cold front moves in tonight as another shortwave moves
down the back side of the northeast CONUS trough. Cold advection
will result in much cooler temperatures for tonight and Friday.
Meanwhile, a southern stream wave moving along the Gulf Coast will
result in an area of precipitation/possibly an MCS moving along the
Gulf Coast. The low-level post-frontal air mass tonight will be dry,
but there is plenty of moisture and lift at mid/upper-levels, so
would not be surprised if measurable light rainfall extends a bit
further north than indicated by guidance across our far southern
counties, which is supported by model simulated reflectivities.

32/Davis

.LONG TERM...
/Updated at 0333 AM CDT Thu Apr 09 2020/

Friday night and Saturday:

High pressure builds across the region Friday night and Saturday.
The cooler and drier air mass will lead to Saturday morning lows
dipping into the upper 30s to low 40s (the upper 30s will primarily
be in the far northern counties). Therefore, we might have to
monitor for a potential frost situation in some sheltered
locations in the far northern counties for Saturday morning. The
rest of Saturday should warm into the 70s with partly cloudy
skies.

Sunday:

There is an increasing potential for severe weather across
Central AL on Sunday. Primary threats will be tornadoes, damaging
wind, and hail. Current timing is during the afternoon and evening
hours.

Models have been generally consistent over the last 24-36 hours with
the evolution of our Easter weather system. The upper trough swings
through the Central Plains Saturday night through Sunday, with a
surface low lifting northeastward through the Ozarks. There are
still hints that a pre-frontal shortwave trough could lift across
Central AL late Saturday night, so I've started increasing PoPs and
thunderstorm chances in the late evening, but I think the best
chances come after midnight as the warm front slowly starts lifting
northward with the deepening surface low. This is a very dynamic
system that checks pretty much all the boxes needed when determining
a severe weather threat. The upper trough becomes more negatively-
tilted, which will lead to stronger diffluence aloft. There's also a
substantial vort max that swings through, along with the subtropical
jet that begins to nose in, increasing the lift and divergence in
the upper levels. In the lower levels, the low level jet ramps up
through the afternoon and early evening hours to an impressive 60-
70+kts, helping to increase the vertical shear and bringing in the
warm/moist air out of the Gulf. Parameter-wise, 0-6km bulk shear is
upwards of 70kts, 0-3km is around 50kts, and 0-1km is 30-40kts.
Considering the track of the surface low, and the ageostrophic flow,
it's not surprising to see large curved hodographs in the forecast
profiles across our area. The GFS continues to hint at the
development of a meso-low, which would further increase the low
level directional shear, but confidence isn't high for that outcome
at this time. The thermodynamics with this system are no-less
concerning, even in some of the more conservative model runs. Both
the GFS and EC bring in roughly 1000 J/kg CAPE, which is more than
enough to support severe storms given the strong shear and upper
level diffluence. Mid-level lapse rates are 6 to 7 C/Km, and LIs are
-6 to -7 C, which would support the threat for hail. One of the
biggest questions right now is just how far north the rich moisture
from the Gulf reaches before the cold front swings through, which is
also related to the timing uncertainty between model guidance. The
slow solutions allow for more time to allow the rich 70 dewpoints to
lift farther north, while the faster model solutions keep the
moisture confined to our southern-most areas. Even with the
uncertainty in timing, I'm increase the advertised threat to
enhanced, mainly for the southern half of Central AL. The strong
dynamics and thermodynamic potential for this system could lead to a
higher impact event if current trends continues. Timing looks to be
primarily Sunday afternoon into the evening hours.

Monday through Wednesday:

We'll see a secondary cold front push through the region on Monday
as the low pressure system is expected to occlude over the Great
Lakes. Guidance suggests another shortwave impulse could dip through
Tuesday allowing for some isolated to scattered showers, but
moisture return is limited so coverage should be low. Instability is
also limited, so will not include thunderstorms in the forecast. The
latest Euro does try to bring a secondary trough axis through,
leading to better coverage of showers Tuesday into Wednesday, but
this is the first run to pick up on that, so I'll hold off before
incorporating it into the forecast.

25/Owen

&&

.AVIATION...
06Z TAF Discussion.

SHRA and TSRA ahead of a cold front will impact the northern
terminals over the next few hours, likely weakening significantly
by the time they reach the southern terminals. Impacts of the TSRA
will include frequent lightning, gusty winds, visibility
reductions, and potential for hail. Ahead of this line, a mix of
low clouds and fog is present with conditions ranging from MVFR to
LIFR. Generally expect visibility reductions to lessen as winds
pick up ahead of the front and associated storms but expect low
cigs to remain. The front moves through quickly during the morning
hours, with clearing skies and gusty winds for the rest of
Thursday.

AMD NOT SKED remains in place at ASN due to comms issues.

32/Davis

&&

.FIRE WEATHER...

Showers and thunderstorms will quickly dissipate this morning,
with cooler and drier conditions will prevail the rest of the day
and Friday. Relative humidity values will fall into the 30-40
percent range this afternoon and the 25-30 percent range Friday
afternoon with northerly 20ft winds around 10mph with higher
gusts. Rain chances return for the weekend as another system
approaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  43  61  38  70 /  10   0   0   0  10
Anniston    75  44  62  38  71 /  10   0   0   0  10
Birmingham  76  46  63  42  72 /  10   0   0   0  10
Tuscaloosa  78  48  65  42  72 /  10  10   0   0  10
Calera      77  47  63  41  71 /  20  10   0   0  10
Auburn      80  50  64  41  71 /  30  10  10   0  10
Montgomery  83  53  68  43  74 /  30  20  10   0  10
Troy        84  53  68  43  74 /  30  40  10   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Apr 9, 3:41 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
341 AM CDT Thu Apr 9 2020

ALZ011>015-017>050-101145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
341 AM CDT Thu Apr 9 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are possible north of a line from
Livingston to Alexander City. The primary threats include damaging
winds up to 60 mph and large hail. The greatest chance for these
risk will be north of Interstate 20.

The visibility may go below one mile at times due to patchy fog.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe thunderstorms will remain possible through 9 AM
near the Interstate 20 corridor. The primary threats include
damaging winds up to 60 mph and large hail.

Severe thunderstorms are possible again on Sunday for portions of
Central Alabama during the afternoon and evening hours. The main
threats with this Sunday system will be tornadoes, damaging winds up
to 60 mph, and large hail.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
overnight and again on Sunday. Please follow all local, state, and
CDC guidelines in regards to travel.

In the hours before

Special weather statement, Apr 9, 1:01 AM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
101 AM CDT Thu Apr 9 2020

ALZ011-014-090645-
Winston AL-Marion AL-
101 AM CDT Thu Apr 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND WINSTON
COUNTIES UNTIL 145 AM CDT...

At 101 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moulton to near Needmore to 6 miles east
of Fairview. Movement was east at 40 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Haleyville, Lynn, Arley, Hackleburg, Double Springs, Addison, Houston
Recreational Area, Nesmith, Brushy Lake, Ashridge, Brinn, Falls City,
Lake Buttahatchee, Moreland, Helicon, Inmanfield, Sardis, Corinth Rec
Area, Needmore and Winston Free State Barn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3430 8711 3405 8711 3406 8765 3429 8818
      3432 8818
TIME...MOT...LOC 0601Z 291DEG 35KT 3452 8724 3432 8762 3434 8821

40/Sizemore
Special weather statement, Apr 9, 1:44 AM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
144 AM CDT Thu Apr 9 2020

ALZ011-012-014-015-090730-
Walker AL-Winston AL-Marion AL-Lamar AL-
144 AM CDT Thu Apr 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER...MARION...
WINSTON AND NORTHEASTERN LAMAR COUNTIES UNTIL 230 AM CDT...

At 144 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Morgan City to near Sardis
to near Brilliant. Movement was east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hamilton, Winfield, Haleyville, Carbon Hill, Lynn, Arley, Guin,
Hackleburg, Double Springs, Brilliant, Addison, Glen Allen, Detroit,
Kansas, Nauvoo, Beaverton, Gu-
Win, Eldridge, Curry and Houston Recreational Area.

LAT...LON 3432 8817 3430 8711 3411 8711 3396 8714
      3385 8751 3387 8753 3387 8763 3391 8764
      3392 8795 3398 8822
TIME...MOT...LOC 0644Z 290DEG 36KT 3455 8661 3430 8709 3405 8786

40/Sizemore
Special weather statement, Apr 9, 2:12 AM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
212 AM CDT Thu Apr 9 2020

ALZ017-018-020-026-090815-
Etowah AL-St. Clair AL-Blount AL-Cherokee AL-
212 AM CDT Thu Apr 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...ETOWAH...NORTHEASTERN
ST. CLAIR AND CHEROKEE COUNTIES UNTIL 315 AM CDT...

At 211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grant to Strawberry to near Arley.
Movement was east at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gadsden, Rainbow City, Oneonta, Attalla, Piedmont, Hokes Bluff,
Centre, Cedar Bluff, Blountsville, Cleveland, Little River Canyon
National Preserve, Forney, Centre Municipal Airport, Glencoe,
Ashville, Sardis City, Locust Fork, Steele, Leesburg and Altoona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3396 8540 3394 8550 3397 8574 3393 8574
      3396 8584 3391 8597 3385 8605 3394 8685
      3397 8677 3406 8671 3405 8668 3408 8670
      3412 8660 3426 8649 3410 8630 3418 8619
      3420 8584 3437 8563 3453 8552
TIME...MOT...LOC 0711Z 282DEG 46KT 3448 8618 3425 8649 3405 8715

40/Sizemore
Special weather statement, Apr 9, 3:11 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
311 AM CDT Thu Apr 9 2020

ALZ019>021-090900-
Calhoun AL-Cleburne AL-Cherokee AL-
311 AM CDT Thu Apr 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALHOUN...
NORTHEASTERN CLEBURNE AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 400 AM
CDT...

At 310 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Gap to near Jacksonville State
University. Movement was east at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Anniston, Jacksonville, Piedmont, Heflin, Forney, Fort McClellan,
Saks, Glencoe, Weaver, Fruithurst, Edwardsville, Pleasant Gap,
Alexandria, Jacksonville State University, Muscadine, Abernathy, Mars
Hills, Ball Flat, Eastern Weiss Lake and Southside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3363 8533 3364 8570 3385 8604 3385 8602
      3387 8602 3386 8600 3389 8599 3389 8597
      3392 8594 3391 8593 3391 8590 3394 8590
      3396 8584 3393 8574 3403 8575 3420 8545
TIME...MOT...LOC 0810Z 283DEG 37KT 3402 8546 3387 8585

40/Sizemore
Special weather statement, Apr 9, 5:14 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
514 AM CDT Thu Apr 9 2020

ALZ012-013-022-023-091045-
Fayette AL-Pickens AL-Tuscaloosa AL-Lamar AL-
514 AM CDT Thu Apr 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA...
NORTHEASTERN PICKENS...SOUTHWESTERN FAYETTE AND SOUTHEASTERN LAMAR
COUNTIES UNTIL 545 AM CDT...

At 514 AM CDT, Doppler radar was tracking a strong thunderstorm over
Kennedy, or near Millport, moving southeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fayette, Millport, Kennedy, Belk, Ashcraft Corner, Cody, Stone Wall,
Moores Bridge, Lubbub, Fayette County Public Lake, Shaw and New
Lexington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3353 8819 3371 8804 3365 8765 3345 8766
      3332 8783
TIME...MOT...LOC 1014Z 305DEG 41KT 3357 8802

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 1:01 AM CDTSpecial Weather StatementBMXWinston44 min
Apr 9, 1:44 AM CDTSpecial Weather StatementBMXMarion, Winston46 min
Apr 9, 2:12 AM CDTSpecial Weather StatementBMXBlount, Cherokee, Etowah63 min
Apr 9, 3:11 AM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne49 min
Apr 9, 5:01 AM CDTSevere Thunderstorm WarningBMXPickens44 min
Apr 9, 5:14 AM CDTSpecial Weather StatementBMXFayette31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.